Indiana, 2011

Damaging Wind in Indiana, September 4, 2011

September 4, 2011 · NWS LMK · 1 event in 1 county or zone

A cold front sweeping across the Great Lakes brought a few severe storms to southern Indiana during the overnight hours of September third and fourth.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front sweeping across the Great Lakes brought a few severe storms to southern Indiana during the overnight hours of September third and fourth.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 4, 2:40 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 4, 2:40 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 AM EDT SUN SEP 4 2011

.SHORT TERM (TODAY THROUGH MONDAY)...

COMPLICATED SHORT TERM FORECAST PERIOD AS OUR AREA WILL LIE BETWEEN
SIGNIFICANT UPPER TROUGH AXIS SWINGING ACROSS THE GREAT LAKES TODAY
AND MOISTURE STREAMING NORTHEAST AHEAD OF TROPICAL STORM LEE TO OUR
SOUTH. SYNOPTIC COLD FRONT AND MOISTURE ASSOCIATED WITH NORTHERN
SYSTEM WILL ENSURE SCT TO NUMEROUS SHOWERS AND TSTMS TODAY ACROSS
OUR AREA. MEANWHILE...AMOUNT OF TROPICAL MOISTURE WHICH GETS
INGESTED FROM LEE INTO NORTHERN STREAM SYSTEM WILL HAVE A
SIGNIFICANT EFFECT ON RAINFALL COVERAGE AND HEAVIER RAINFALL AMOUNTS
OVER SOUTHERN AND EASTERN AREAS OF CENTRAL KY TONIGHT INTO MONDAY.

IN THE VERY NEAR TERM...SCT TSTMS HAVE BEEN OCCURRING OVER PARTS OF
W-CENTRAL KY AND TO THE NORTH AND NORTHEAST OF LOUISVILLE LAST
COUPLE HOURS. SOME OF THESE CELLS HAVE PUT OUT SOME IMPRESSIVE
OUTFLOW BOUNDARIES...WITH THE KY MESONET STATIONS IN WARREN AND OHIO
COUNTIES EARLIER HAVING REPORTED GUSTS TO 51 MPH. NORMALLY THESE
CELLS WOULD NOT BE THAT IMPRESSIVE. HOWEVER...00 UTC SOUNDINGS AT
OHX AND ILN ARE VERY IMPRESSIVE WITH AN INVERTED-V SOUNDING WITH DRY
ADIABATIC LAPSE RATES TO AT LEAST 700 MB AND A DRY BOUNDARY LAYER.
THUS...SCT TSTMS HAVE BEEN VERY EFFECTIVE IN THEIR MICROBURST AND
CONVECTIVE OUTFLOW PRODUCTION. WE HAVE ISSUED A FEW SVR WARNINGS AND
A NUMBER OF SPECIAL WEATHER STATEMENTS FOR THESE CELLS. THE MAJORITY
OF CELLS NOW ARE JUST OUTSIDE OUR FORECAST AREA.

MODELS SUGGEST THAT THIS ENVIRONMENT WILL CHANGE DURING THE DAY
TODAY. WITH MORE CLOUD COVER AND INCREASING LOW-LEVEL MOISTURE...
LOW-TO0-MID LEVEL LAPSE RATES OVERALL SHOULD GRADUALLY WEAKEN
SOMEWHAT TODAY. THIS IS REFLECTED IN LOWER TOTAL TOTALS INDICES
LATER TODAY. HOWEVER...THE ENVIRONMENT WILL STILL BE UNSTABLE AND
CONDUCIVE TO NUMEROUS TSTMS. HOWEVER...MICROBURST WIND POTENTIAL
SHOULD SUBSIDE SOMEWHAT LATER TODAY...ALTHOUGH STILL CANT RULE OUT
ISOLATED SVR STORMS DURING THE DAY TODAY.

WHILE MULTIPLE OUTFLOW BOUNDARIES COMPLICATE THE CONVECTIVE AND
SURFACE WIND FORECAST TODAY...THE SYNOPTIC COLD FRONT WILL APPROACH
THE OH RIVER THIS AFTERNOON AND MOVE THRU CENTRAL KY TONIGHT. HIGH
TEMPS THIS AFTERNOON WILL BE TRICKY WITH CLOUDS AND RAINFALL
LIMITING THE DIURNAL RISE...AND WILL CONTINUE WITH 80S IN THE
GRIDS...CERTAINLY COOLER THAN YESTERDAY...BUT ALSO MORE HUMID TODAY
AHEAD OF THE FRONT.

WITH K INDEX VALUES IN THE 30S TODAY AND INCREASING ATMOSPHERIC
MOISTURE...TSTMS WILL BECOME INCREASINGLY MORE EFFICIENT HEAVY
RAINFALL PRODUCERS...WITH LOCALLY HEAVY RAIN EXPECTED.

LATE TONIGHT INTO MONDAY AS THE NORTHERN STREAM TROUGH IMPINGES ON
OUR AREA AND TRIES TO PHASE SOME TROPICAL SOUTHERN MOISTURE...BOTH
THE GFS AND ECMWF SHOW A NICE JET STREAK DEVELOPING OVER THE OH
VALLEY AND GREAT LAKES...WITH THE RIGHT ENTRANCE REGION OVER THE TN
VALLEY INTO SOUTHERN/EASTERN KY (CERTAINLY MORE LIKE A COOL SEASON
SYSTEM). THIS SHOULD ENHANCE FORCING AND COULD LEAD TO PERIODS OF
HEAVY RAINFALL OVER THE SOUTHEASTERN HALF OF OUR FCST AREA...IF
CURRENT MODEL PROJECTIONS ARE CORRECT. CONVECTIVE-DOMINATED RAINS
TODAY WILL TRANSITION MORE TO STRATIFORM-DOMINATED RAINS WITH
POSSIBLE EMBEDDED CELLS LATE TONIGHT AND MONDAY.

ON MONDAY...THE PRECIP SHIELD SHOULD SLIDE SLOWLY TO THE EAST. THIS
WILL ALLOW SRN IND AND NORTH-CENTRAL KY TO DRY OUT...WHILE SHOWERS
CONTINUE OVER EASTERN PARTS OF SOUTH-CENTRAL KY. TEMPS WILL BE MUCH
COOLER WITH A NE SURFACE WIND...WITH HIGH TEMPS PROBABLY ONLY IN THE
UPPER 60S AND LOWER 70S...POTENTIALLY EVEN COOLER IN THE SOUTHEAST
IF RAIN AND LOW CLOUDS LINGER LONG ENOUGH.

.LONG TERM (MONDAY NIGHT - SATURDAY NIGHT)...

MONDAY NIGHT - SATURDAY NIGHT...

BY MONDAY NIGHT...SFC FRONTAL TROUGH WILL BE WELL SOUTHEAST OF THE
AREA WITH THE UPPER LOW ASSOCIATED WITH TROPICAL STORM LEE REMNANTS
PUSHING NORTHWARD ACROSS THE GULF STATES. THIS UPPER LOW WILL SLOWLY
MOVE TOWARDS OUR CWA AND MOVE OVERHEAD BY LATE WEDNESDAY. EURO AND
GFS STILL IN GOOD AGREEMENT WITH THIS SOLUTION...AND IT APPEARS AS
THE NAM IS OUT TO LUNCH AND DOES NOT EVEN BRING LEE UP THIS
DIRECTION. WENT WITH THE CONSISTENT EURO/GFS AND KEEP POPS IN ACROSS
AT LEAST THE SERN/SRN CWA MONDAY NIGHT-TUESDAY...AND THEN
OVERSPREADING MOST OF THE AREA THROUGH THE REST OF THE EXTENDED
FORECAST AS LEE IS PROGGED TO REMAIN OVERHEAD THROUGH AT LEAST THE
ENTIRE WORK WEEK. BECAUSE OF THIS TEMPERATURES OVER THE CWA
THROUGHOUT THE WEEK WILL HIGHLY DEPEND ON CLOUD COVER AND ASSOCIATED
PRECIP...BUT HIGHS IN THE 70S AND LOWS IN THE 50S LOOKS REASONABLE.
MORE BREAKS IN THE CLOUDS/PRECIP SHOULD BE THE RULE LATER IN THE
WEEK AS SHOWERS WITH LEE REMNANTS BECOMES MORE SCATTERED AND LESS
WIDESPREAD OVER TIME.

SOUTHEASTERN SECTIONS OF CENTRAL KENTUCKY...INVOF LAKE CUMBERLAND...
HAVE DESCENDED INTO SEVERE DROUGHT RECENTLY BUT THIS IS THE REGION
WITH THE BEST SHOT AT SIGNIFICANT RAINFALL. RIGHT NOW THE BEST
CHANCES FOR RAIN IN THE LAKE CUMBERLAND REGION APPEAR TO BE MONDAY
THROUGH TUESDAY. OVER THE COURSE OF THE WEEK 2 TO 4 INCHES OF RAIN
WILL BE POSSIBLE.

NO SEVERE WEATHER IS EXPECTED NEXT WEEK. AS A MATTER OF FACT NOT
EVEN MUCH THUNDER IS ANTICIPATED...WITH THE BEST CHANCE OF THUNDER
RIGHT NOW LOOKING TO BE ON FRIDAY WITH SLIGHTLY STEEPER MID LEVEL
LAPSE RATES.

&&

.AVIATION (06Z TAF ISSUANCE)...

A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING ABOUT A GOOD
CHANCE FOR SHRA/TSRA AFTER ABOUT 15Z TODAY FOR ALL THE TERMINALS.
UNTIL THEN HOWEVER...CONVECTION AND ASSOCIATED OUTFLOW BOUNDARIES
WILL CONTINUE TO THREATEN THE SDF AND BWG TERMINALS WITH
ISOLATED-SCATTERED CELLS OVER THE NEXT SEVERAL HOURS. WILL LIKELY
HANDLE THIS WITH VCTS/CB AND AMEND ON THE FLY IF NEEDED. WILL KEEP
WINDS VARIABLE GIVEN THE OUTFLOW BOUNDARIES. ANY STORMS WILL BE
CAPABLE OF PRODUCING WINDS UP TO 40 KTS OVER THE NEXT COUPLE OF
HOURS BEFORE DECOUPLING. BRIEF MVFR CIGS/IFR VSBYS WILL BE POSSIBLE
WITH ANY STORM AS WELL.

THE COLD FRONT LATER TODAY WILL BRING MORE WIDESPREAD SHRA/TSRA AS
IT PASSES THROUGH. FROPA AT SDF LOOKS TO BE BY 18Z...AND AT LEX AND
BWG BY 00Z. SOME OF THESE STORMS LATER TODAY WITH THE FRONT COULD BE
STRONG TO ISOLATED SEVERE...WITH THE BEST CHC OCCURING AT BWG AND
LEX. PRECIP SHOULD END TOWARDS THE END OF THIS TAF PERIOD.

WINDS OUTSIDE OF ANY STORMS WILL REMAIN GENERALLY LIGHT AND VARIABLE
UNTIL MIXING COMMENCES FROM MID-MORNING ON. SW WINDS WILL INCREASE
FROM 5-10 KTS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........TWF
LONG TERM.........AL/13
AVIATION..........AL
Hazardous weather outlook, Sep 4, 3:16 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 AM EDT SUN SEP 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
416 AM EDT SUN SEP 4 2011 /316 AM CDT SUN SEP 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL
KENTUCKY THIS AFTERNOON AND TONIGHT. THE FRONT WILL BRING NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE AREA. A WIDESPREAD SEVERE WEATHER EVENT
IS NOT EXPECTED...BUT A FEW OF THE STRONGEST STORMS COULD PRODUCE
LOCALLY DAMAGING WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAIN WILL
BE LIKELY THIS AFTERNOON THROUGH MONDAY MORNING...WITH SIGNIFICANT
PONDING OF WATER POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE
AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE
COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL
BEING THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE
ANY REPORTS OF STRONG WINDS TODAY...AND ANY LOCAL FLOOD CONCERNS
LATER TODAY THROUGH MONDAY MORNING.

TWF/AL

In the hours before

Local storm report, Sep 4, 1:14 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     SCOTTSBURG              38.69N  85.78W
09/03/2011                   SCOTT              IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER LMK1101122

AL
Special weather statement, Sep 4, 1:16 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EDT SUN SEP 4 2011

KYZ026-040645-
OHIO-
116 AM CDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 45
MPH WINDS...

AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARTFORD...AND MOVING NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF AROUND
45 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  SANDEFUR CROSSING...
  HORTON AND NO CREEK...
  BEDA...
  DUKEHURST...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 41 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS BECAUSE OF THE APPROACHING GUSTY WINDS.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3763 8693 3765 8688 3758 8666 3733 8680
      3733 8682 3739 8702
TIME...MOT...LOC 0615Z 203DEG 13KT 3742 8689

AL
Special weather statement, Sep 4, 1:59 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 AM EDT SUN SEP 4 2011

KYZ026-061-040745-
BUTLER-OHIO-
159 AM CDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...AND WIND GUSTS
TO AROUND 45 MPH WINDS OVER BUTLER COUNTY...

AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR MORGANTOWN...AND MOVING NORTHWEST AT 10
MPH.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...AND WIND GUSTS TO AROUND
45 MPH ARE EXPECTED WITH THIS STORM.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  ABERDEEN AND CASEY...
  FLENER AND WELCOME...
  EDEN...
  MINING CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3751 8666 3746 8663 3740 8661 3739 8659
      3727 8652 3715 8667 3727 8699 3732 8699
      3734 8701
TIME...MOT...LOC 0657Z 129DEG 9KT 3725 8665

TWF
Special weather statement, Sep 4, 2:37 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT SUN SEP 4 2011

INZ079-040800-
JEFFERSON-
337 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF MADISON...AND MOVING NORTHEAST AT
20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF AROUND
45 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MADISON...
  CANAAN...
  BARBERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT STRONG GUSTY WINDS MAY OCCUR BEFORE THE ARRIVAL OF ANY
RAIN AND WITHOUT THE PRESENCE OF THUNDER OR LIGHTNING.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3891 8520 3869 8520 3869 8521 3874 8526
      3873 8538 3875 8540 3892 8528 3892 8521
TIME...MOT...LOC 0736Z 216DEG 17KT 3876 8527

AL
Special weather statement, Sep 4, 4:00 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EDT SUN SEP 4 2011

INZ076-077-040930-
ORANGE-WASHINGTON-
500 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF SALEM...AND MOVING NORTHEAST AT
25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MOUNT CARMEL AND PROWSVILLE...
  MCKINLEY AND RUSH CREEK VALLEY...
  KOSSUTH...
  PLATTSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM COULD GENERATE STRONG
AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN AND WITHOUT THUNDER
OR LIGHTNING.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 8604 3877 8599 3876 8598 3877 8595
      3876 8590 3856 8629 3868 8642 3869 8641
      3869 8632 3873 8631 3876 8629 3878 8620
      3877 8614 3879 8608
TIME...MOT...LOC 0859Z 228DEG 23KT 3868 8627

AL
Special weather statement, Sep 4, 4:11 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 AM EDT SUN SEP 4 2011

INZ083-040945-
DUBOIS-
511 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DALE...AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  HUNTINGBURG AIRPORT...
  FERDINAND AND HUNTINGBURG...
  BRETZVILLE...
  SAINT ANTHONY AND SAINT MARKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3836 8668 3830 8668 3824 8675 3825 8676
      3825 8679 3821 8679 3820 8681 3820 8702
      3820 8707 3821 8708 3842 8708
TIME...MOT...LOC 0911Z 220DEG 22KT 3820 8697

AL

The radar

The Evansville,IN radar (KVWX), 75 km away, was scanning. The volume nearest the first event began at 09:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dubois

When
September 4, 4:32 AM EST
Where
Dubois County, Bretzville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.300, -86.870

Local law enforcement reported a tree down near the intersection of State Roads 64 and 162.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331035.